Alert archive / North Carolina / Areal Flood Advisories in 2015
Areal Flood Advisory 21, NWS Wilmington, NC
NWS Wilmington, NC issued this areal flood advisory at Jun 9, 2015, 9:40 PM EDT for Bladen County, Pender County, Robeson County, North Carolina. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2015, 9:40 PM EDT (01:40 UTC)
- Expired
- Jun 10, 2015, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Pender County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this areal flood advisory went out at Jun 9, 9:12 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 9, 9:12 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 912 PM EDT TUE JUN 9 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY AS A COLD FRONT MOVES INTO THE CAROLINAS AND WEAKENS. HOT AND HUMID CONDITIONS ARE EXPECTED LATE THIS WEEK AND WEEKEND...WITH HEAT INDICES BECOMING INCREASINGLY UNCOMFORTABLE. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 900 PM TUESDAY...IT IS AN ACTIVE NIGHT WITH NUMEROUS TO WIDESPREAD THUNDERSTORMS ACROSS PORTIONS OF THE PEE DEE AND VIRTUALLY ALL OF SE NORTH CAROLINA. MOST OF THE THUNDERSTORMS HAVE BEEN PRODUCING TORRENTIAL RAINFALL AND FREQUENT DEADLY LIGHTING. THERE HAVE BEEN REPORTS OF FLOODING AND DAMAGE DUE TO WINDS AND LIGHTNING. FURTHER SOUTH...THUNDERSTORMS HAVE BEEN ISOLATED. THE THUNDERSTORMS WILL CONTINUE TO TRAIN ACROSS NORTHERN PORTIONS OF THE FORECAST AREA...FROM BBP TO EYF...BUT A SLOW DECREASE IN COVERAGE AND INTENSITY IS EXPECTED THROUGH MIDNIGHT AS THE ENVIRONMENT HAS BEEN LARGELY WORKED OVER AND CONTINUES TO SLOWLY STABILIZE. WARMER GUIDANCE CONTINUES TO LOOK LIKE THE BETTER FIT FOR OVERNIGHT LOWS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY...WE WILL SEE A TYPICAL LATE SPRING/EARLY SUMMER TIME PATTERN FOR THE SHORT TERM. AN APPROACHING COLD FRONT WILL DISSIPATE AS IT ENTERS THE COASTAL PLAINS OF THE CAROLINAS FROM THE NW EARLY ON WEDNESDAY MORNING. FOR THE REMAINDER OF THE SHORT TERM A BERMUDA HIGH PRESSURE PATTERN OFFSHORE AND A PIEDMONT-STYLE THERMAL TROUGH INLAND WILL COMBINE WITH A DEEPLY MOIST COLUMN TO KEEP IN THE CHANCE FOR CONVECTION THROUGH THE PERIOD. BEST CHANCES FOR CONVECTION WILL BE ON WEDNESDAY AS P/W CONTENTS WILL BE THE HIGHEST...APPROACHING 2 INCHES...AND THE ATMOSPHERE WILL CONTINUE TO BE ROILED BY RESIDUAL OUTFLOW BOUNDARIES AND A SERIES OF WEAK UPPER DISTURBANCES. WEAK UPPER RIDGING AND LOWER P/W CONTENTS WILL MAKE FOR LESSER POPS ON THURSDAY. TEMPERATURES WILL REMAIN AROUND OR JUST ABOVE CLIMO THROUGH THE SHORT TERM. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 AM TUESDAY...BERMUDA HIGH AND STRENGTHENING MID LEVEL RIDGE WILL PRODUCE TEMPERATURES WELL ABOVE CLIMO THROUGH THE PERIOD. MID LEVEL RIDGE WILL BE WEAKEST ON FRI...PROVIDING AN OPPORTUNITY FOR AFTERNOON CONVECTION. CONVECTION WILL BE AIDED BY LINGERING DEEP MOISTURE...FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES NEAR 2 INCHES FRI...AND PRESENCE OF WEAK SHORTWAVE ROTATING AROUND WESTERN EDGE OF THE RIDGE. SUBSIDENCE OVER THE REGION WILL INCREASE DURING THE WEEKEND AS 5H RIDGE GRADUALLY GAINS STRENGTH. FORECAST SOUNDINGS MAINTAIN PRECIPITABLE WATERS AROUND 2 INCHES SO DESPITE THE SUBSIDENCE AND DOWNSLOPE FLOW THERE WILL BE ABUNDANT DEEP MOISTURE. AS SUCH WILL RETAIN INHERITED SILENT DIURNAL POP. THERE IS POTENTIAL FOR SUN TO BE MORE ACTIVE IF WEAK COLD FRONT IS ABLE TO SAG SOUTH INTO THE REGION. HOWEVER THIS APPEARS TO BE A LONG SHOT AT BEST...ESPECIALLY GIVEN THE STRENGTH OF THE MID LEVEL RIDGE AND THE TIME OF YEAR. 5H RIDGE CONTINUES TO EXPAND/STRENGTHEN MON BUT AS IS THE CASE OVER THE WEEKEND ISOLATED CONVECTION WILL REMAIN A POSSIBILITY. HIGHS WILL BE IN THE LOW TO MID 90S THROUGH THE PERIOD WITH LOWS IN THE LOW TO MID 70S. TRIPLE DIGIT HEAT INDEX VALUES ARE STILL EXPECTED FOR THE WEEKEND AND START OF NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 00Z...THUNDERSTORMS ARE OCCURRING ALONG A BOUNDARY FROM N OF FLORENCE TO NEAR KILM. TEMPO THUNDERSTORMS AND IFR WILL MOST LIKELY OCCUR AT KLBT/KFLO EARLY THIS EVENING. THERE IS A GOOD POSSIBILITY THE STORMS WILL DEVELOP SOUTHWARD INTO THE KILM/KCRE/KMYR TERMINALS LATER THIS EVENING BUT SHOULD BE WEAKER WITH TEMPO MVFR CONDITIONS. CONVECTION SHOULD MOVE SE AND TAPER OFF 04-06Z PER HIGH RESOLUTION MODELS. EXTENSIVE DEBRIS CLOUDS WILL COVER THE TERMINALS OVERNIGHT. THIS SHOULD INHIBIT FOG FORMATION BUT STILL FEEL TEMPO MVFR COULD AT LEAST OCCUR WITH LIGHT WINDS...MOIST SOILS AND SUBSIDENCE. AFTER SUNRISE VFR EXPECTED WITH LIGHT SW-W WINDS...BECOMING S-SW LATE MORNING. ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE. EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS/TEMPO MVFR EACH DAY...OTHERWISE VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 900 PM TUESDAY...A TROUGH WILL REMAIN UPSTREAM OF THE WATERS...KEEPING SW WINDS IN PLACE. WIND SPEEDS WILL BE UP TO 15 TO 20 KT THROUGH LATE EVE AND THEN BEGIN TO DIMINISH OVERNIGHT AS THE TROUGH GETS A LITTLE CLOSER AND THE PRESSURE GRADIENT RELAXES FURTHER. SEAS WILL REMAIN IN THE 3 TO 4 FT RANGE...WITH SOME 5 FT SEAS ACROSS THE MAINLY NORTHERN WATERS. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY...BERMUDA-STYLE HIGH PRESSURE WILL MAINTAIN A MODEST SOUTHWESTERLY FLOW OVER THE WATERS THROUGH THE SHORT TERM...WITH SW WINDS OF 10 TO 15 KT AND SEAS IN THE 2 TO 3 FT RANGE. BIGGEST THREAT THROUGH THE SHORT TERM WILL BE SHOWER AND THUNDERSTORM ACTIVITY WHICH WILL BE PRESENT ON BOTH DAYS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 300 AM TUESDAY...BERMUDA HIGH WILL CONTINUE TO BE THE DOMINANT FEATURE DURING THE PERIOD MAINTAINING SOUTHWEST FLOW ACROSS THE WATERS. PIEDMONT TROUGH WILL BECOME MORE DEFINED WHICH WILL LEAD TO A SLIGHT INCREASE IN DAYTIME WIND SPEEDS. WEAK FRONT TRIES TO DROP IN FROM THE NORTHWEST LATE IN THE PERIOD. HAVE DOUBTS THE FRONT WILL REACH THE AREA BUT IT WILL TIGHTEN THE GRADIENT A BIT RESULTING IN A SLIGHT BUMP IN WIND SPEEDS SAT NIGHT. WINDS WILL BE WITHIN THE 10 TO 15 KT FOR MOST OF THE PERIOD THOUGH AN INCREASE TO 15 TO 20 KT IS EXPECTED SAT NIGHT. SEAS 2 TO 3 FT FRI BUILD TO 3 TO 4 FT LATER SAT AND SAT NIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RJD SHORT TERM...REK LONG TERM...III AVIATION...MRR
Hazardous weather outlook, Jun 9, 6:10 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 610 PM EDT TUE JUN 9 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-102215- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 610 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL POSSIBLE THIS EVENING. THUNDERSTORMS WILL CONTAIN HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON HEAT INDEX VALUES MAY REACH 100 DEGREES FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ250-252-254-256-102215- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 610 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Local storm report, Jun 9, 8:37 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
837 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 1 NNW DARLINGTON 34.32N 79.88W
06/09/2015 DARLINGTON SC LAW ENFORCEMENT
TREE DOWN LAWSON RD AND SPRING ST.
&&
EVENT NUMBER ILM1500138
ROSSSpecial weather statement, Jun 9, 8:45 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT TUE JUN 9 2015
NCZ096-100130-
BLADEN-
845 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT BLADEN COUNTY...
AT 844 PM EDT...A STRONG THUNDERSTORM WAS NEAR
ELIZABETHTOWN...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...ROWAN...LAGOON...COUNCIL...RUSKIN...WHITE OAK...
ABBOTTSBURG...KELLY...AMMON...ELKTON...CARVERS...LISBON...EMERSON...
JEROME...BLADEN COMMUNITY COLLEGE...CLARKTON...WHITE LAKE...EAST
ARCADIA...DUBLIN AND BLADEN COUNTY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3480 7844 3477 7843 3475 7839 3473 7839
3472 7838 3470 7837 3467 7832 3461 7831
3455 7825 3454 7827 3450 7825 3446 7818
3440 7826 3437 7833 3437 7840 3439 7848
3451 7876 3485 7875 3485 7852 3486 7850
TIME...MOT...LOC 0044Z 286DEG 27KT 3460 7851
JDWLocal storm report, Jun 9, 8:56 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
856 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND DMG 3 S FLOYD 34.33N 79.91W
06/09/2015 DARLINGTON SC LAW ENFORCEMENT
TREE IN ROADWAY MCCOWNS MILLPOND RD
&&
EVENT NUMBER ILM1500139
ROSSLocal storm report, Jun 9, 8:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
858 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND DMG 3 SSW FLOYD 34.33N 79.91W
06/09/2015 DARLINGTON SC LAW ENFORCEMENT
TREE IN ROADWAT TISH DR.
&&
EVENT NUMBER ILM1500140
ROSSLocal storm report, Jun 9, 8:59 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
859 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND DMG 3 SSW FLOYD 34.33N 79.91W
06/09/2015 DARLINGTON SC LAW ENFORCEMENT
TREE IN ROADWAY TISH DR.
&&
CORRECTED REMARKS
EVENT NUMBER ILM1500140
ROSSLocal storm report, Jun 9, 9:09 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
909 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 3 SSW MONT CLARE 34.36N 79.83W
06/09/2015 DARLINGTON SC MEDIA
LARGE TREE DOWN ON HOUSE ON ELISSA DR. OCCUPANTS INSIDE
UNHARMED. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1500141
ROSSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:45 PM EDT | Special Weather Statement | ILM | Bladen | 45 min |
| Jun 9, 9:14 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 30 min |
| Jun 9, 10:19 PM EDT | Special Weather Statement | ILM | Robeson | 41 min |
| Jun 10, 12:29 AM EDT | Areal Flood Advisory | ILM | Dillon, Marlboro | 2 hr |
| Jun 10, 5:37 PM EDT | Special Weather Statement | ILM | Horry | 23 min |
| Jun 10, 6:56 PM EDT | Special Weather Statement | ILM | Darlington | 64 min |
| Jun 10, 7:19 PM EDT | Special Weather Statement | ILM | Florence | 56 min |
Nearby
Areal Flood Advisories in North Carolina, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.